MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO MULTIFIRE ENDO TA; STAPLE, IMPLANTABLE
Model Number 010911L
Medical Device Problem Codes Failure to Form Staple (2579); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during a laparoscopic liver transplantation, after the stapling, the first cartridge was not separated properly, and the third cartridge was not removed at all at the same time there was poor staple formation as the staples didn't look like a "good b shape".A new device was used to complete the case.There was no patient harm.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the single use loading unit (sulu) was fully applied.Functionally, a cam bar was reset.The approximating lever opened fully and the sulus unloaded and loaded repeatedly without difficulty.The instrument and sulus were applied to test media with acceptable results; the pushers advanced and the staple line was properly formed.The sulus and instrument were subjected to a tissue capacity/clamp test with acceptable results.It was reported that the tip of a cartridge was broken.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the cartridge of the single use loading unit (sulu) is subjected to excessive force when attempting to unload the device.The release button at the distal end of the instrument should be utilized for proper removal of the sulu.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: preoperative radiotherapy may result in changes to tissue.These changes may, for example, cause the tissue thickness to exceed the indicated range thickness for the staple size.Careful consideration should be given to any pre-surgical treatment the patient may have undergone and in corresponding selection of staple size.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIFIRE ENDO TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8047024
Report Number2647580-2018-05371
Device Sequence Number19203679
Product Code GDW
UDI-Device Identifier10884521047761
UDI-Public10884521047761
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K910192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number010911L
Device Catalogue Number010911L
Device Lot NumberP8E1206MX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2018
Initial Date Received by Manufacturer 10/13/2018
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1